References of "Schlenker, Jean-Marc 50003017"
     in
Bookmark and Share    
Full Text
See detailHyperideal polyhedra in the 3-dimensional anti-de Sitter space
Chen, Qiyu UL; Schlenker, Jean-Marc UL

E-print/Working paper (2019)

We study hyperideal polyhedra in the 3-dimensional anti-de Sitter space AdS3, which are defined as the intersection of the projective model of AdS3 with a convex polyhedron in RP3 whose vertices are all ... [more ▼]

We study hyperideal polyhedra in the 3-dimensional anti-de Sitter space AdS3, which are defined as the intersection of the projective model of AdS3 with a convex polyhedron in RP3 whose vertices are all outside of AdS3 and whose edges all meet AdS3. We show that hyperideal polyhedra in AdS3 are uniquely determined by their combinatorics and dihedral angles, as well as by the induced metric on their boundary together with an additional combinatorial data, and describe the possible dihedral angles and the possible induced metrics on the boundary. [less ▲]

Detailed reference viewed: 36 (2 UL)
Full Text
See detailVolumes of quasifuchsian manifolds
Schlenker, Jean-Marc UL

E-print/Working paper (2019)

Quasifuchsian hyperbolic manifolds, or more generally convex co-compact hyperbolic manifolds, have infinite volume, but they have a well-defined ``renormalized'' volume. We outline some relations between ... [more ▼]

Quasifuchsian hyperbolic manifolds, or more generally convex co-compact hyperbolic manifolds, have infinite volume, but they have a well-defined ``renormalized'' volume. We outline some relations between this renormalized volume and the volume, or more precisely the ``dual volume'', of the convex core. On one hand, there are striking similarities between them, for instance in their variational formulas. On the other, object related to them tend to be within bounded distance. Those analogies and proximities lead to several questions. Both the renormalized volume and the dual volume can be used for instance to bound the volume of the convex core in terms of the Weil-Petersson distance between the conformal metrics at infinity. [less ▲]

Detailed reference viewed: 33 (1 UL)
Full Text
See detailThe induced metric on the boundary of the convex hull of a quasicircle in hyperbolic and anti de Sitter geometry
Bonsante, Francesco; Danciger, Jeff; Maloni, Sara et al

E-print/Working paper (2019)

Celebrated work of Alexandrov and Pogorelov determines exactly which metrics on the sphere are induced on the boundary of a compact convex subset of hyperbolic three-space. As a step toward a ... [more ▼]

Celebrated work of Alexandrov and Pogorelov determines exactly which metrics on the sphere are induced on the boundary of a compact convex subset of hyperbolic three-space. As a step toward a generalization for unbounded convex subsets, we consider convex regions of hyperbolic three-space bounded by two properly embedded disks which meet at infinity along a Jordan curve in the ideal boundary. In this setting, it is natural to augment the notion of induced metric on the boundary of the convex set to include a gluing map at infinity which records how the asymptotic geometry of the two surfaces compares near points of the limiting Jordan curve. Restricting further to the case in which the induced metrics on the two bounding surfaces have constant curvature K∈[−1,0) and the Jordan curve at infinity is a quasicircle, the gluing map is naturally a quasisymmetric homeomorphism of the circle. The main result is that for each value of K, every quasisymmetric map is achieved as the gluing map at infinity along some quasicircle. We also prove analogous results in the setting of three-dimensional anti de Sitter geometry. Our results may be viewed as universal versions of the conjectures of Thurston and Mess about prescribing the induced metric on the boundary of the convex core of quasifuchsian hyperbolic manifolds and globally hyperbolic anti de Sitter spacetimes. [less ▲]

Detailed reference viewed: 31 (2 UL)
Full Text
Peer Reviewed
See detailHyperbolic ends with particles and grafting on singular surfaces
chen, qiyu; Schlenker, Jean-Marc UL

in Annales de L'Institut Henri Poincaré. Analyse Non Linéaire (2019), 36(1), 181-216

We prove that any hyperbolic end with particles (cone singularities along infinite curves of angles less than π) admits a unique foliation by constant Gauss curvature surfaces. Using a form of duality ... [more ▼]

We prove that any hyperbolic end with particles (cone singularities along infinite curves of angles less than π) admits a unique foliation by constant Gauss curvature surfaces. Using a form of duality between hyperbolic ends with particles and convex globally hyperbolic maximal (GHM) de Sitter spacetime with particles, it follows that any convex GHM de Sitter spacetime with particles also admits a unique foliation by constant Gauss curvature surfaces. We prove that the grafting map from the product of Teichm\"uller space with the space of measured laminations to the space of complex projective structures is a homeomorphism for surfaces with cone singularities of angles less than π, as well as an analogue when grafting is replaced by "smooth grafting". [less ▲]

Detailed reference viewed: 28 (7 UL)
See detailProperness for circle packings and Delaunay circle patterns on complex projective structures
Schlenker, Jean-Marc UL; Yarmola, Andrew UL

E-print/Working paper (2018)

We consider circle packings and, more generally, Delaunay circle patterns - arrangements of circles arising from a Delaunay decomposition of a finite set of points - on surfaces equipped with a complex ... [more ▼]

We consider circle packings and, more generally, Delaunay circle patterns - arrangements of circles arising from a Delaunay decomposition of a finite set of points - on surfaces equipped with a complex projective structure. Motivated by a conjecture of Kojima, Mizushima and Tan, we prove that the forgetful map sending a complex projective structure admitting a circle packing with given nerve (resp. a Delaunay circle pattern with given nerve and intersection angles) to the underlying complex structure is proper. [less ▲]

Detailed reference viewed: 18 (4 UL)
Full Text
See detailDelaunay Triangulations of Points on Circles
despré, vincent; devillers, olivier; Parlier, Hugo UL et al

E-print/Working paper (2018)

Delaunay triangulations of a point set in the Euclidean plane are ubiquitous in a number of computational sciences, including computational geometry. Delaunay triangulations are not well defined as soon ... [more ▼]

Delaunay triangulations of a point set in the Euclidean plane are ubiquitous in a number of computational sciences, including computational geometry. Delaunay triangulations are not well defined as soon as 4 or more points are concyclic but since it is not a generic situation, this difficulty is usually handled by using a (symbolic or explicit) perturbation. As an alternative, we propose to define a canonical triangulation for a set of concyclic points by using a max-min angle characterization of Delaunay triangulations. This point of view leads to a well defined and unique triangulation as long as there are no symmetric quadruples of points. This unique triangulation can be computed in quasi-linear time by a very simple algorithm. [less ▲]

Detailed reference viewed: 43 (8 UL)
Full Text
Peer Reviewed
See detailThe renormalized volume and uniformisation of conformal structures
Guillarmou, C.; Moroianu, S.; Schlenker, Jean-Marc UL

in Journal de l'institut de mathématiques de Jussieu (2018), 17(4), 853-912

Detailed reference viewed: 117 (16 UL)
See detailWeakly Inscribed Polyhedra
chen, hao; Schlenker, Jean-Marc UL

E-print/Working paper (2017)

Detailed reference viewed: 28 (1 UL)
See detailNotes on the Schwarzian tensor and measured foliations at infinity of quasifuchsian manifolds.
Schlenker, Jean-Marc UL

E-print/Working paper (2017)

The boundary at infinity of a quasifuchsian hyperbolic manifold is equiped with a holomorphic quadratic differential. Its horizontal measured foliation $f$ can be interpreted as the natural analog of the ... [more ▼]

The boundary at infinity of a quasifuchsian hyperbolic manifold is equiped with a holomorphic quadratic differential. Its horizontal measured foliation $f$ can be interpreted as the natural analog of the measured bending lamination on the boundary of the convex core. This analogy leads to a number of questions. We provide a variation formula for the renormalized volume in terms of the extremal length $\ext(f)$ of $f$, and an upper bound on $\ext(f)$. \par We then describe two extensions of the holomorphic quadratic differential at infinity, both valid in higher dimensions. One is in terms of Poincar\'e-Einstein metrics, the other (specifically for conformally flat structures) of the second fundamental form of a hypersurface in a "constant curvature" space with a degenerate metric, interpreted as the space of horospheres in hyperbolic space. This clarifies a relation between linear Weingarten surfaces in hyperbolic manifolds and Monge-Amp\`ere equations. Notes aiming at clarifying the relations between different points of view and introducing one new notion, no real result. Not intended to be submitted at this point [less ▲]

Detailed reference viewed: 16 (1 UL)
See detailConstant Gauss curvature foliations of AdS spacetimes with particles
Schlenker, Jean-Marc UL; chen, qiyu

E-print/Working paper (2016)

We prove that for any convex globally hyperbolic maximal (GHM) anti-de Sitter (AdS) 3-dimensional space-time N with particles (cone singularities of angles less than π along time-like curves), the ... [more ▼]

We prove that for any convex globally hyperbolic maximal (GHM) anti-de Sitter (AdS) 3-dimensional space-time N with particles (cone singularities of angles less than π along time-like curves), the complement of the convex core in N admits a unique foliation by constant Gauss curvature surfaces. This extends, and provides a new proof of, a result of \cite{BBZ2}. We also describe a parametrization of the space of convex GHM AdS metrics on a given manifold, with particles of given angles, by the product of two copies of the Teichm\"uller space of hyperbolic metrics with cone singularities of fixed angles. Finally, we use the results on K-surfaces to extend to hyperbolic surfaces with cone singularities of angles less than π a number of results concerning landslides, which are smoother analogs of earthquakes sharing some of their key properties. [less ▲]

Detailed reference viewed: 21 (1 UL)
See detailHigher signature Delaunay decompositions
Danciger, Jeffrey; Maloni, Sara; Schlenker, Jean-Marc UL

E-print/Working paper (2016)

A Delaunay decomposition is a cell decomposition in R^d for which each cell is inscribed in a Euclidean ball which is empty of all other vertices. This article introduces a generalization of the Delaunay ... [more ▼]

A Delaunay decomposition is a cell decomposition in R^d for which each cell is inscribed in a Euclidean ball which is empty of all other vertices. This article introduces a generalization of the Delaunay decomposition in which the Euclidean balls in the empty ball condition are replaced by other families of regions bounded by certain quadratic hypersurfaces. This generalized notion is adaptable to geometric contexts in which the natural space from which the point set is sampled is not Euclidean, but rather some other flat semi-Riemannian geometry, possibly with degenerate directions. We prove the existence and uniqueness of the decomposition and discuss some of its basic properties. In the case of dimension d = 2, we study the extent to which some of the well-known optimality properties of the Euclidean Delaunay triangulation generalize to the higher signature setting. In particular, we describe a higher signature generalization of a well-known description of Delaunay decompositions in terms of the intersection angles between the circumscribed circles. [less ▲]

Detailed reference viewed: 29 (2 UL)
Full Text
See detailVariétés lorentziennes plates vues comme limites de variétés anti-de Sitter, d'après Danciger, Guéritaud et Kassel
Schlenker, Jean-Marc UL

in Astérisque (2016), 380

A survey on the recent work of Danciger, Gu\'eritaud and Kassel on Margulis space-times and complete anti-de Sitter space-times. Margulis space-times are quotients of the 3-dimensional Minkowski space by ... [more ▼]

A survey on the recent work of Danciger, Gu\'eritaud and Kassel on Margulis space-times and complete anti-de Sitter space-times. Margulis space-times are quotients of the 3-dimensional Minkowski space by (non-abelian) free groups acting propertly discontinuously. Goldman, Labourie and Margulis have shown that they are determined by a convex co-compact hyperbolic surface S along with a first-order deformation of the metric which uniformly decreases the lengths of closed geodesics. Danciger, Gu\'eritaud and Kassel show that those space-times are principal ℝ-bundles over S with time-like geodesics as fibers, that they are homeomorphic to the interior of a handlebody, and that they admit a fundamental domain bounded by crooked planes. To obtain those results they show that those Margulis space-times are "infinitesimal" versions of 3-dimensional anti-de Sitter manifolds, and are lead to introduce a new parameterization of the space of deformations of a hyperbolic surface that increase the lengths of all closed geodesics. [less ▲]

Detailed reference viewed: 58 (3 UL)
Full Text
See detailPolyhedra inscribed in a quadric and anti-de Sitter geometry
Schlenker, Jean-Marc UL

in Oberwolfach Reports (2016)

A short survey on recent results concerning polyhedra inscribed in quadrics.

Detailed reference viewed: 50 (3 UL)
Full Text
Peer Reviewed
See detailSmall circulant complex Hadamard matrices of Butson type
Hiranandani, Gaurush; Schlenker, Jean-Marc UL

in European Journal of Combinatorics (2016), 51

We study the circulant complex Hadamard matrices of order nn whose entries are llth roots of unity. For n=ln=l prime we prove that the only such matrix, up to equivalence, is the Fourier matrix, while for ... [more ▼]

We study the circulant complex Hadamard matrices of order nn whose entries are llth roots of unity. For n=ln=l prime we prove that the only such matrix, up to equivalence, is the Fourier matrix, while for n=p+q,l=pqn=p+q,l=pq with p,qp,q distinct primes there is no such matrix. We then provide a list of equivalence classes of such matrices, for small values of n,ln,l. [less ▲]

Detailed reference viewed: 88 (10 UL)
Full Text
See detailAnti-de Sitter space: from physics to geometry
Schlenker, Jean-Marc UL

in CMS Notes (2015), 47(3), 14-15

A survey of recent developments in anti-de Sitter geometry.

Detailed reference viewed: 141 (8 UL)
See detailPolyhedra inscribed in a hyperboloid and anti-de Sitter geometry
Schlenker, Jean-Marc UL

Speeches/Talks (2015)

Detailed reference viewed: 26 (0 UL)
See detailThree applications of anti-de Sitter geometry
Schlenker, Jean-Marc UL

Speeches/Talks (2015)

Detailed reference viewed: 38 (5 UL)
See detailThe renormalized volume of quasifuchsian manifolds
Schlenker, Jean-Marc UL

Speeches/Talks (2015)

Detailed reference viewed: 35 (3 UL)
See detailPolyèdres inscrits dans des quadriques
Schlenker, Jean-Marc UL

Speeches/Talks (2015)

Detailed reference viewed: 22 (6 UL)
Full Text
Peer Reviewed
See detailA cyclic extension of the earthquake flow II
Bonsante, Francesco; Mondello, Gabriele; Schlenker, Jean-Marc UL

in Annales Scientifiques de l'Ecole Normale Supérieure (2015), 48(4), 811859

Detailed reference viewed: 90 (12 UL)